Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
thirty dollar bill

Accutane and Me Wanting to Slit My Wrists

Recommended Posts

I've been on Accutane for 6 months now, and I've been hella depressive since dosage got upped to 80mg. This is my last month, so don't worry about me or anything, but if you feel the same way, don't listen to anyone who tries to write off the possibility of depression. It's way subtle, so you might not even associate it with the drug, just know that it goes away when you're off the medicine, and ride it out.

If anyone feels the same way, I hope you're alright. Stay safe.

Share this post


Link to post
Share on other sites

I've been on Accutane for 6 months now, and I've been hella depressive since dosage got upped to 80mg. This is my last month, so don't worry about me or anything, but if you feel the same way, don't listen to anyone who tries to write off the possibility of depression. It's way subtle, so you might not even associate it with the drug, just know that it goes away when you're off the medicine, and ride it out.

If anyone feels the same way, I hope you're alright. Stay safe.

wow

Share this post


Link to post
Share on other sites
Guest

Yeh I'm not one to give credibilty to all the stories about depression but I believe it CAN happen.

Share this post


Link to post
Share on other sites

It is subtle hey, just a weird shift in mood.

Sometimes I just go woa - I'm not feeling like me at the moment.

Looking forward to being off this stuff.

Hope you're ok!

Share this post


Link to post
Share on other sites

totally... i know it was very subtle and weird... it just starts to feel like its normal to feel the way you do and you don't credit it to the accutant at all..

i already get bad mood swings and from time to time get violent thoughts, but they've never been serious.

when i was on the accutane i reaaaaly felt awful and i would really get these serious urges to hurt myself. i dont know how many times i wanted to find a knife in the kitchen or sleeping pills but i would stop myself, because my house is always packed with people and they never left me alone, so instead i would lock myself in my room, lay in bed and cry and pray for an airplane to fall out of the sky and crash down into my bedroom so that i could die.

:shock:

yeah seriously. and the whole time i thought this was normal. i remember never even having a reason to feel bad. i would just.. want to die.

thankfully i never had the opportunity to do anything harmful, and my mom had me seeing a shrink the whole time i was on accutane "just in case"... but wow, as soon as i was off it i realized how much better i felt and that my behavior had been due to the medication.

weeeeeeird stuff.

accutane scares the crap out of me.

Share this post


Link to post
Share on other sites

I felt kind of "off" the first two months on tane. Part of it was the fatigue I think. I didn't have a lot of motivation.

15 weeks into it, and I feel pretty normal.

Share this post


Link to post
Share on other sites

yeah, there are times when i feel depressed or whatnot and i think it's the tane acting up, but i think for me personally, it's just my way of using the tane as an excuse for my depression.

Share this post


Link to post
Share on other sites

Well i beleive that its possible for a link due to the fact that its a documented side effect which means there had to be enough incidents for it to be a documented side effect.

However I beleive people with acne tend to be depressed as is. I was depressed about acne and non acne related things prior to accutane. Accutane definatley made me more depressed, but it was the thought about it that got me down, not the drug itself.

Like it was my senior yr of highschool, and it was so depressing to think every1 is having a good time, and i'm sittin here relying on a stupid medication. Im 17, in good shape, supposed to be healthy from taking care of myself, and now already at this age im relying on a drug? It didn't feel normal. Also, how depressing was it when my friends asked me to come box, and I couldn't because at 17, after al the working out and strength i gained from it, i was to sore and hurt from a fuckin acne medicine to box? That was depressing, not the medicine itself but the causes and thoughts from it.

I was 17, every1 else had exciting things goin for them, my biggest excitemtn or relief was m mother just picked up my fuckin accutane perscription. Thats what got me depressed and now pist when I think back to it.

I think the consequences of the drug cause depression (Initial breakout, side effects, and expectations for the drug. When you hear its this miracle drug, you expect great results quick and tend to get impatient. I expected this miracle drug to give me my old face back in no time, and 100+ days in my face still looked like crap, and when I finished accutane, I was clear but with red marks, I thought I'd have perfect clear skin just like always. This got me down for a while.)

And even after finishing the drug, nearly 4 months later I was still depressed/angry/moody, until I finally sorted myself out. My opinion, accutane doesn't cause depression, it just adds on to depression you already have.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×